Alert archive / California / Flash Flood Watches in 2007
Flash Flood Watch 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood watch at Jul 28, 2007, 11:36 AM PDT for San Bernardino County, California; Mohave County, Arizona. It took effect at Jul 28, 2007, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 11:36 AM PDT (18:36 UTC)
- In effect from
- Jul 28, 2007, 12:00 PM PDT
- Expired
- Jul 28, 2007, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
- Flood severity
- None
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KVEF 281836 FFAVEF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 1136 AM PDT SAT JUL 28 2007 ...FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MOHAVE...SOUTHERN CLARK AND EASTERN SAN BERNARDINO COUNTIES UNTIL 9 PM THIS EVENING... .A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE MOHAVE DESERT. THUNDERSTORMS WILL DEVELOP AND CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FLASH FLOODING. AZZ001>003-036-CAZ525>527-NVZ021-290400- /O.NEW.KVEF.FF.A.0007.070728T1900Z-070729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 1136 AM PDT SAT JUL 28 2007 /1136 AM MST SAT JUL 28 2007/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE... LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA. * UNTIL 9 PM PDT /9 PM MST/ THIS EVENING * THERE IS A POTENTIAL FOR MODERATE TO HEAVY RAINFALL IN A SHORT PERIOD OF TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO HIGHER GROUND. $$ 81
2 follow-up statements
000 WGUS65 KVEF 282300 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 400 PM PDT SAT JUL 28 2007 ...FLASH FLOOD WATCH FOR PORTIONS OF WESTERN MOHAVE...SOUTHERN CLARK AND EASTERN SAN BERNARDINO COUNTIES UNTIL 9 PM THIS EVENING... .A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE MOHAVE DESERT. THUNDERSTORMS WILL DEVELOP AND CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FLASH FLOODING. AZZ001>003-036-CAZ525>527-NVZ021-290400- /O.CON.KVEF.FF.A.0007.000000T0000Z-070729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 400 PM PDT SAT JUL 28 2007 /400 PM MST SAT JUL 28 2007/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARIZONA...LAKE HAVASU AND FORT MOHAVE...LAKE MEAD NATIONAL RECREATION AREA...NORTHWEST DESERTS AND NORTHWEST PLATEAU. IN CALIFORNIA...CADIZ BASIN...MORONGO BASIN AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY. IN SOUTHERN NEVADA...LAKE MEAD NATIONAL RECREATION AREA. * UNTIL 9 PM PDT /9 PM MST/ THIS EVENING * THERE IS A POTENTIAL FOR MODERATE TO HEAVY RAINFALL IN A SHORT PERIOD OF TIME FROM SLOW MOVING THUNDERSTORMS THAT COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION AND PERSONS IN THE WATCH AREA SHOULD BE ALERT TO THE POTENTIAL FOR HEAVY RAINFALL AND BE PREPARED TO TAKE QUICK ACTION AND MOVE TO HIGHER GROUND. $$
000 WGUS65 KVEF 290417 FFAVEF FLOOD WATCH NATIONAL WEATHER SERVICE LAS VEGAS NV 917 PM PDT SAT JUL 28 2007 AZZ001>003-036-CAZ525>527-NVZ021-290530- /O.EXP.KVEF.FF.A.0007.000000T0000Z-070729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 917 PM PDT SAT JUL 28 2007 /917 PM MST SAT JUL 28 2007/ ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARIZONA... EASTERN CALIFORNIA AND SOUTHERN NEVADA HAS EXPIRED. SCATTERED THUNDERSTORMS WITH HEAVY RAIN ARE ON THE DECREASE ACROSS THE LOWER COLORADO RIVER VALLEY AT 9 PM. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER NIGHT ACROSS NORTHWEST ARIZONA AND EXTREME EASTERN CALIFORNIA. THE THREAT FOR ADDITIONAL HEAVY RAIN HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 10:13 AM PDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 28, 10:13 AM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1013 AM PDT SAT JUL 28 2007 .UPDATE...CURRENT FORECAST SEEMS TO BE ON TRACK. NO REAL CHANGES TO THE PATTERN OVER THE FORECAST AREA SO EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON OVER THE EAST AND THEN SPREAD WESTWARD THROUGH THE LATE AFTERNOON AND EVENING HOURS. DID MAKE A COUPLE OF TWEAKS TO HOURLY TEMPS AND DEW POINTS. && .PREV DISCUSSION... /ISSUED 335 AM PDT SAT JUL 28 2007/ .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE SOUTHERN GREAT BASIN AND MOJAVE DESERT TODAY FOR ISOLATED TO SCATTERED THUNDERSTORMS. DRIER AIR WORKING DOWN FROM THE NORTH WILL REDUCE THUNDERSTORM COVERAGE SUNDAY BEFORE SOUTHEAST FLOW REDEVELOPS AND BRINGS ADDITIONAL MOISTURE INTO THE REGION FOR THE BEGINNING OF NEXT WEEK. && .SHORT TERM...THE LATEST NAM AND GFS SOLUTIONS SHOW LITTLE CHANGE IN THE OVERALL PATTERN ACROSS THE FORECAST THROUGH THIS AFTERNOON AND EVENING. BOTH MODELS PLACE THE UPPER LEVEL HIGH OVER WEST CENTRAL NEVADA WHICH WILL RESULT IN A NORTHEAST TO SOUTHWEST STEERING FLOW ACROSS SOUTHERN NEVADA/SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. ALTHOUGH SOME DRIER AIR ABOVE 600 MB IS FORECAST TO MOVE DOWN FROM THE NORTH...PLENTY OF MOISTURE BELOW 600 MB WILL REMAIN IN PLACE ACROSS THE SOUTHERN HALF OF THE AREA TODAY. WE SHOULD SEE SIMILAR DEVELOPMENT TO THAT OBSERVED FRIDAY AFTERNOON AND EVENING WITH ISOLATED THUNDERSTORMS ACROSS SOUTHERN LINCOLN AND CLARK COUNTY. GIVEN THE VERTICAL SHEAR PROFILE...A FEW STORMS COULD POTENTIALLY PRODUCE SEVERE WINDS ALONG WITH HEAVY RAINFALL AND POSSIBLY LARGE HAIL. MOHAVE COUNTY WILL CONTINUE TO SEE MORE THUNDERSTORM COVERAGE AS IT REMAINS UNDER THE MOST EXTENSIVE MOISTURE. BOTH THE NAM AND GFS INDICATE SOME DECREASE IN THE 850-500 MB MOISTURE ACROSS SOUTHERN NEVADA SUNDAY AND THE INHERITED FORECAST SHOWED LESS THUNDERSTORM COVERAGE. THE UPPER LEVEL HIGH IS THEN FORECAST TO MIGRATE EAST ACROSS UTAH LATE SUNDAY AND ALLOW SOUTHEAST FLOW TO REDEVELOP FOR MODEST MOISTURE ADVECTION AND SUBSEQUENT INCREASING THUNDERSTORM COVERAGE. .LONG TERM...CONSISTENT SCENARIO THE LAST FEW DAYS WITH THE MODELS PREDICTING THE HIGH TO RELOCATE NEAR THE FOUR CORNERS AREA BY TUESDAY AND BE IN POSITION TO USHER IN MORE MONSOON MOISTURE. HAVE UPPED POPS IN HIGHER TERRAIN A LITTLE IN THE EXTENDED TO REFLECT THIS. BY WEEKS END A SOUTHWEST FLOW SETS UP. HAVE NOT LOWERED POPS TOO QUICKLY WITH THIS AS THE DRYING WILL TAKE TIME AND FLOW IS NOT STRONG ENOUGH FOR QUICK MOISTURE SCOURING. INHERITED TEMPERATURES LOOK FINE AND ONLY MADE MINOR CHANGES HERE AND THERE AND EXPECT NEAR SEASONAL NORMAL VALUES. && .AVIATION...FOR MCCARRAN...A 20 PERCENT CHANCE EXISTS FOR LATE AFTERNOON AND EVENING THUNDERSTORMS AT KLAS. WINDS THIS MORNING WILL BE EAST AT LESS THAN 10 KNOTS AND BECOME SOUTHERLY IN THE AFTERNOON AT 10 TO 15 KNOTS. THE PEACH SPRINGS AND MORMON MESA CORRIDORS WILL HAVE THUNDERSTORMS IN THE LATE AFTERNOON AND EVENING AS WELL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...MID LEVEL CEILINGS IN THE 10 TO 15K FT RANGE WILL OCCUR THIS MORNING BEFORE DISSIPATING BY LATE MORNING AND THEN REFORM AS BLOW OFF OR REMNANTS FROM THUNDERSTORMS. THUNDERSTORMS ARE MOSTLY EXPECTED OVER MOHAVE...LINCOLN...AND SOUTHERN CLARK COUNTIES TODAY. && && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && 81/ADAIR/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 28, 6:38 AM PDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 638 AM PDT SAT JUL 28 2007 AZZ001>003-036-CAZ519>527-NVZ014>022-291300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 638 AM PDT SAT JUL 28 2007 /638 AM MST SAT JUL 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP THIS EVENING ACROSS SOUTHERN NEVADA...NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTY CALIFORNIA AS DEEP MONSOONAL MOISTURE AND UNSTABLE AIR REMAIN IN PLACE. THE MAIN THREAT WITH THESE STORMS WILL BE LOCALLY HEAVY RAIN AND POSSIBLE ISOLATED FLASH FLOODING ALTHOUGH THERE WILL BE THE POTENTIAL FOR DAMAGING WINDS AND HAIL WITH A FEW THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST SUNDAY AND AN INCREASING SOUTHEAST FLOW WILL BRING ADDITIONAL MONSOONAL MOISTURE INTO THE REGION EARLY IN THE COMING WEEK LEADING TO INCREASING THUNDERSTORM COVERAGE. ISOLATED FLASH FLOODING WILL REMAIN THE MAIN THREAT WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER PER STANDARD PROCEDURE. JGA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:35 PM PDT | Severe Thunderstorm Warning | VEF | Inyo, San Bernardino | 55 min |
| Jul 27, 5:12 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Jul 27, 7:11 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 79 min |
| Jul 27, 8:54 PM PDT | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 27, 6:55 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 27, 7:35 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 55 min |
Nearby
Flash Flood Watches in California, 2007Flash Flood Watches in Arizona, 2007Flash Flood Watches in Nevada, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.